| Catalog Number |
CAT8TORQ85 |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the cat8 was ovalized approximately 81.5 though 86.0 cm from the hub.Conclusions: evaluation of the returned cat8 revealed that the distal tip was ovalized.If the peel-able sheath supplied by penumbra is not used to protect the distal tip of the catheter during insertion, damage such as ovalization may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure using indigo system aspiration catheter 8 (cat8).During the procedure, the physician experienced resistance while attempting to re-insert the cat8 into a non-penumbra sheath and subsequently, the distal tip of the cat8 became kinked; therefore, it was removed.The procedure was completed using the same sheath and a new cat8.There was no report of an adverse effect to the patient.